• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
LongeCity .                       Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Nootropics Killing My Appetite?


  • Please log in to reply
11 replies to this topic

#1 sub7

  • Registered User
  • 190 posts
  • 11

Posted 06 September 2005 - 06:00 PM


Hi Everyone,

I have started taking nootropics a month ago and during that period saw a sharp decline in my desire for food. Previously, I had a normal appetite -not too much, not too little- whereas during the last 2 weeks, I tend to forget about food and am not enjoying eating as much. I know that this does not neccesarily mean the two events are connected but still wanted to get yor input. The nootropics I am taking on a daily basis: Piracetam (1.2 grams), Alpha GPC, Alcar and L-Carnosine. All of these are taken in doses not exceeding those recommended by LifeMirage (actualy often in even lower doses). I have also tried R.Rodhea Chocamine and Idebenone but am not taking them on a regular baisis because I saw no effect (have not yet decided if I should still continue to experiment with them and see if consistent use will have any notable effect).

So, do you think that the decline in my appetite can in any way be related to the use of these compounds?

Sub7

#2 Guest_da_sense_*

  • Guests
  • 0

Posted 06 September 2005 - 09:16 PM

I never had such problems. Since you say you take even lower doses than LM suggest, i assume you don't take too much of ALCAR as it's the only one that in high doses can make me forget about meal.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 REGIMEN

  • Registered User
  • 570 posts
  • -1

Posted 06 September 2005 - 09:55 PM

I have felt something like diminished appetite when using Alcar. Quite possibly it has something to do with "glycemic tempering" from Carnosine, but I've never really felt any effects from it, myself.

The question is, do you feel that this loss of appetite is effecting you in any way? Positively, negatively? Perhaps you're just focusing on more important things and getting them done due to the increased cognitive and motivational effects you're experiencing from the nootropic use. Somedays I feel a whole lot better if I'm out, busy, and wihtout 50% of my regular calories then when I'm at home with food and its preparation as a distraction.

#4 sub7

  • Topic Starter
  • Registered User
  • 190 posts
  • 11

Posted 06 September 2005 - 11:33 PM

The question is, do you feel that this loss of appetite is effecting you in any way? Positively, negatively? Perhaps you're just focusing on more important things and getting them done due to the increased cognitive and motivational effects you're experiencing from the nootropic use.


Good points Liplex. HOwever, I think the kind of appetite decline I am experiencing does not qualify as normal. Even when I eat the foods that I used to really enjoy, I barely get any pleasure out of them. Hence, I do not think that it is simply a matter of being distracted by the more productive interests.

BTW, I may have mislead you when I said that I use the nootropics at lower doses than LifeMirage recommends. I am using 500 mg of ALCAR per day (I have been using it at this dose for a month, but on 3-4 occasions I took 1 gram to see what would happen). If I am not mistaken LM likes ALCAR for a variety of purposes and customizes his recommendations depending on the individual's needs. So 500 mg as a starting dose may or may not be below LM's recommended dose.

So could it be the ALCAR?

Sub7

#5 enigma

  • Registered User
  • 143 posts
  • 0

Posted 07 September 2005 - 02:00 AM

So, do you think that the decline in my appetite can in any way be related to the use of these compounds?


Could be the Chocamine.

#6 Guest_da_sense_*

  • Guests
  • 0

Posted 07 September 2005 - 02:29 AM

that's a low dose ALCAR, usuall dose is 800mg twice a day, or more ;)

#7 sub7

  • Topic Starter
  • Registered User
  • 190 posts
  • 11

Posted 07 September 2005 - 02:31 AM

Could be the Chocamine.


Used the chocamine only twice in one month (to try) and haven't used it in 2 weeks. I doubt the effect can last that long

#8 johnmk

  • Registered User
  • 429 posts
  • 4

Posted 07 September 2005 - 03:20 AM

I would suspect something dopaminergenic. Which of the supplements you take might affect dopamine?

#9 sub7

  • Topic Starter
  • Registered User
  • 190 posts
  • 11

Posted 07 September 2005 - 03:56 AM

I would suspect something dopaminergenic. Which of the supplements you take might affect dopamine?


I cannot think of any. Other than the few nootropics that I listed at the top of this thread, I am only taking a multivitamin, lecithin, Vitamin C and occasionally ZMA and when I don't consume red meat for extended periods, creatine.

#10 Guest_da_sense_*

  • Guests
  • 0

Posted 07 September 2005 - 07:56 AM

Only two would be ALCAR (but dose is two small) and AGPC...maybe too much choline?

#11 sub7

  • Topic Starter
  • Registered User
  • 190 posts
  • 11

Posted 07 September 2005 - 03:28 PM

AGPC? Can this really cause of loss of appetite or interfere with the dopamine system? I know people have experienced problems with cramps and headaches due to too much AGPC, but never heard of loss of appetite. Any examples of this happenig?

I am interested because I may have overdosed AGPC...

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#12 Guest_da_sense_*

  • Guests
  • 0

Posted 07 September 2005 - 06:03 PM

I'm only guessing here...none of the stuff is really potent (in your doses at least). I'm just saying that too much AGPC could overstimulate your acetycholine system and maybe it could be the cause....just guessing really...try lowering dose...




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users